Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


CD4 after 4 months on Atripla
Dec 9, 2006

Typically, what should one expect to see in the CD4 numbers after beeing on medication for 4 months? I started on Atripla in July when my CD4 dropped to 150 and VL increased to 120,000. This was the first time ever on medicaiton after testing positive 4 years prior...After one month my VL dropped to 300 but my doctor did not test for CD4. I had a 4-month check up and blood work done earlier this week and am waiting for results...should I expect to see any substantial change to my CD4 number? ANY increase in CD4 is good but, what typically happens? Thanks

Response from Dr. Daar

Typically CD4 cells will increase by approximately 100 cells during the first 3-6 months and then gradually increase during the years that follow. This is extremely variable from person to person. Nevertheless, the most important thing when first starting treatment is to make sure your viral load goes to undetectable levels, which it appears your is well on its way to doing.

Best, Eric


Previous
CD4 counts and stopping meds
Next
Whats next?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement